MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 INS SPAC TR SZ5-6 15MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 INS SPAC TR SZ5-6 15MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430236
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tka procedure, a piece of plastic from the insert spacer 5-6 15 mm broke off while trialing the knee.All pieces recovered.A surgical delay no longer than 30 min was reported and a smith and nephew backup was available to complete the procedure.
 
Additional Manufacturer Narrative
The device used in treatment was returned and evaluated.The spacer trial has signs of wear and tear and it is broken and damaged.According lo clinical/medical investigation, this case reports the a piece of plastic from the insert broke off while trailing.Per email communication, the broken piece was retrieved, and the procedure was completed using a backup device without patient injury, and less than 30-minutes delay.No further clinical assessment is warranted.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch and failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the misuse, heating and cooling associated with autoclaving or prolonged use.A review of risk management files found that the reported failure was documented appropriately.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
G2 INS SPAC TR SZ5-6 15MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10814882
Report Number1020279-2020-06336
Device Sequence Number19300756
Product Code LXH
UDI-Device Identifier03596010211910
UDI-Public03596010211910
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71430236
Device Catalogue Number71430236
Device Lot Number80504651
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;